Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complera
Nov 7, 2011

I took Sustiva in 2003 for one year. I stopped because I could no longer live with the restless nights and dizzying/sick feeling in my head. I was told that I would not be able to take a NNRTI again. My current doctor has prescribed Complera which has Edurant, an NNRTI in it. I was wondering is this safe and or effective treatment.

Response from Dr. Young

Hello and thanks for posting.

It's not clear from your post as to why your doctor said that you can't take a NNRTI- if it's for reasons of drug resistance, then it's quite possible that other NNRTIs, like rilpivirine (and hence the combo med Complera) might not be fully active.

Complera is generally safe and effective, but it's best reserved for those who don't have high baseline viral loads (>100,000) or issues with drug resistance, can be adherent (if the regimen fails, there's a greater risk of developing drug resistance).

Sounds like a chat with your doctor will sort these issues out for you. Be well, BY



Previous
Swollen neck glands
Next
Anti HAV Total

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement